MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION, LLC. CT LUCIA 602.US; INTRAOCULAR LENS

CARL ZEISS MEDITEC PRODUCTION, LLC. CT LUCIA 602.US; INTRAOCULAR LENS
Model Number 003500-0050-672
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.The lens was discarded by the clinic; thus, a proper device analysis could not be completed.It was reported that our recommended z28 cartridge and r28 injector system was used to deliver the lens.We know that there was no damage noted to the lens during the inspection prior to use or during preparation for use, which indicates that a product deficiency did not contribute to the reported issues.Additionally, lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operation procedures and inspections, and met all of the criteria for release.Markings from the folder or injector are known to be caused by numerous factors including, but not limited to: loading strategy, lens placement technique, accessory device support, poor handling during folding and inserting.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have contributed to the nature of this complaint.The dfu provides precautions for the lens handling and injection process by stating that: "improper handling of this lens may cause damage to the haptics and the optics." we have reviewed the information provided and at this time there is no indication of a product quality issue with the respect to the manufacturing, design, or labeling of the lens.No malfunction of the lens can be confirmed to have caused or contributed to the reported issue.The reported issue appears to be related to the context of the procedure and or a user handling error during loading.
 
Event or Problem Description
It was reported that after implantation it was noted that there was a scratch on the optic area; thus, the lens was removed.There was no damage noted during the loading or preparation of the lens.Another lens was implanted to successfully complete the procedure.There were no adverse patient effect or clinically significant delay in the procedure.

Brand Name
CT LUCIA 602.US
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION, LLC.
1040 s vintage ave. bld. a
ontario 91761
MDR Report Key7409572
Report Number3010126268-2018-00004
Device Sequence Number128796
Product Code HQL
UDI-Device Identifier00884872025305
UDI-Public(01)00884872025305(17)220228(10)3S1702860248
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2022
Device Model Number003500-0050-672
Device Catalogue Number003500-0050-672
Device Lot Number3S170992
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;